Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Facial wasting
May 19, 2004

Im presently taking Kaletra, Vired and Epivir. I am noticing sidnificant amounts of fat loss in temples and cheeks. I know there are many questions and concerns listed on this web site., But I am still terrified. I asked my doctor about it and his only reply was "there isnt much we can do about it". last year I finshed up with Chemotherepy and Radiation due to Hodgkins Lymphoma so I know my CD4s are low due to the treatments thus keeping me on my meds. The problem is Im AM SO terrified of walking around like a billboard saying "I HAVE AIDS" or even looking like a crack head. I want to go back to work really bad but my confidence is getting really low and my depression seems to be kicking into full grear because of this. Sometimes I find myself crying my self to sleep at night. Its great that people are living longer lives. But I ask myself "Is this really living? Sometimes I feel with the finacial mess HIV has put me through and the monster it is turning me into I am only living for the pharmaceutical co.s. I was wondering, lately I have been trying to get a lot of excersize and it is only recently that Ive really started to notice. Does excersize speed the process of facial wasting? I know there are treatments for facial wasting etc.. but those are far out of reach for me due to finacnial reasons. THank you very much,.

GREG

Response from Dr. Henry

There is not alot of data regarding the relative risk for facial wasting with your particular HIV treatment. Ihave had several patients obtain Nu-Fill injections for facials wasting with reasonably good outcomes. Facial fat loss is turning out to be a very challenging problem. Aging, successful HIV treatment, stage of HIV disease all may be factors contributing beyond simply which HIV meds. Whether switching off all NRTIs to PI only therapy would be of some help is unknown though I am in the process of trying that is some patients. I wish I could be mmore helpful but the topic has many of us frustrated. KH



Previous
I want meds...
Next
testing for high cortisol

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement